Thunderstorm Wind, Crow Wing
- When
- July 1, 12:40 AM CST
- Where
- Crow Wing County, Brainerd/Crow Wing C
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.400, -94.133
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 30, 1:43 PM CST, 10 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 243 PM CDT FRI JUN 30 2006 DISCUSSION...THE WV IMAGERY LOOP TODAY HAS SHOWN A STRONG VORT MAX IN THE WESTERLY FLOW PUSHING EAST OUT OF THE ROCKIES AND INTO ND. SFC OBS AND MSAS/LAPS ANALYSIS SHOW THE SFC LOW NEAR THE SRN MANITOBA LAKES...WITH THE ASSOCIATED TROUGH EXTENDING SW THROUGH THE ERN DAKOTAS AND CONTINUING INTO THE SW CONUS. CURRENT REGIONAL RADAR AND VIS IMAGES ARE SHOWING STRONG STORMS HAVE DEVELOPED AHEAD OF THE VORT MAX IN NW NORTH DAKOTA AND EXTEND ALONG THE SFC TROUGH. FCST FOCUS AND DIFFICULTIES IN TIMING THE EWRD PROGRESSION OF THE SYSTEM AND SFC FRONTAL PASSAGE OVER NEXT 24 HOURS. STRONG TO SEVERE STORMS ARE EXPECTED LATE THIS AFTERNOON IN THE ERN DAKOTAS...TRACKING INTO WRN MN THIS EVENING BEFORE SPREADING ACROSS THE DLH CWA OVERNIGHT. STILL UNCERTAINTIES WITH EXACTLY WHERE...WHEN AND WHAT TYPE OF STORMS ARE ANTICIPATED OVERNIGHT. CURRENT THINKING IS THAT MAIN ACTIVITY FOR THE NORTHLAND WILL BE FOUND NORTHERN CWA AND ALONG THE INTL BORDER JUST AHEAD OF THE SFC LOW AND CO-LOCATED WITH THE VORT MAX AND STRONG PVA /SLIGHTLY FURTHER NORTH THAN PREV MODEL RUNS/. A 30KT LLJ...SUFFICIENT MUCAPES AND STRONG DEEP LAYER SHEER SUPPORT THE SEVERE THREAT...AS WELL AS FAVOR MCS DEVELOPMENT WITH THE MAIN THREAT BEING DAMAGING WIND AND HAIL. DEPENDING ON EASTWARD EXTENT OF THE TROUGH OVERNIGHT...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTN. ATTM...MAIN TSTM THREAT LOOKS TO REMAIN EAST OF THE FA AS THE FRONT IS EXPECTED TO PASS OVER THE ERN FA BY LATE MORNING. LOWERED POPS IN ERN CWA TOMORROW AFTN TO A SCHC BASED ON FRONT BEING THROUGH. ON SATURDAY...EXPECT STRONG NW WINDS IN THE AFTERNOON AND A RELIEF FROM THE HIGH HUMIDITY AS DRIER CANADIAN AIR FILTERS IN. THE RESULTING SUBSIDENCE FROM THE NW WINDS ALONG THE NORTH SHORE AND WESTERN TIP OF LAKE SUPERIOR WILL ALLOW FOR TEMPERATURES TO RISE QUICKLY INTO THE 80S. ANOTHER WAVE IS THEN FORECASTED TO SWING SEWD FROM ONTARIO SUN. THIS IS A BIT FASTER THAN IN PREVIOUS MODEL RUNS. MOISTURE WILL BE LACKING...BUT TEMPS ALOFT WILL BE RATHER CHILLY FOR EARLY JULY..AND LAPSE RATES WILL ALSO BE QUITE STEEP. KEEP POPS FOR SUN/SUN NIGHT BUT TOOK OUT SCHC POPS MONDAY DUE TO SPEEDING UP OF FEATURE. REST OF THE FORECAST REMAINS DRY AND WARM ATTM. && .POINT FORECAST TEMPS/POPS... DLH 60 83 52 82 / 60 40 10 20 INL 61 80 52 78 / 60 20 10 20 BRD 63 82 56 84 / 60 20 10 20 HYR 64 84 59 84 / 60 40 10 10 ASX 62 82 55 84 / 60 40 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. BRANDT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 700 AM CDT FRI JUN 30 2006 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-011230- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 700 AM CDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND ADJACENT WATERS OF WESTERN LAKE SUPERIOR FROM LATE THIS AFTERNOON THROUGH TONIGHT. STORMS ARE EXPECTED TO DEVELOP OVER NORTHWEST MINNESOTA AND THE EASTERN DAKOTAS LATE THIS AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT AND SURFACE LOW...AND THEN MOVE EASTWARD DURING THE REMAINDER OF THE EVENING AND OVERNIGHT. AT THIS TIME... THE TIMING AND LOCATION FOR THE GREATEST RISK OF SEVERE STORMS APPEARS TO BE IN AREAS FROM BRAINERD AND GRAND RAPIDS TO INTERNATIONAL FALLS AND ELY BETWEEN ABOUT 7 PM AND MIDNIGHT... WHERE HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS ARE POSSIBLE... ALONG WITH A LOW PROBABILITY OF A TORNADO OR TWO. STORMS ARE THEN EXPECTED TO EVOLVE INTO A CLUSTER BY LATE EVENING AND OVERNIGHT... WITH THE PRIMARY RISK BEING NICKEL TO QUARTER SIZE HAIL AND DAMAGING WINDS IN AREAS FARTHER EAST. IN ADDITION... ISOLATED THUNDERSTORMS WILL AFFECT AREAS WEST OF A LINE FROM INTERNATIONAL FALLS... TO DULUTH AND PINE CITY THROUGH AROUND 10 OR 11 AM. THESE STORMS WILL STAY WELL BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE RISK OF SEVERE THUNDERSTORMS PRODUCING HAIL AND DAMAGING WIND WILL PERSIST THROUGH SATURDAY MORNING ACROSS WESTERN LAKE SUPERIOR AND ALL OF NORTHWEST WISCONSIN. THERE IS ANOTHER CHANCE OF THUNDERSTORMS SUNDAY... SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... IT IS LIKELY THAT SKYWARN SPOTTER ACTIVATION WILL BE NEEDED FROM LATE THIS AFTERNOON... WELL INTO THE OVERNIGHT HOURS TONIGHT. MILLER
The Duluth radar (KDLH), 155 km away, was scanning. The volume nearest the first event began at 06:41 UTC.
3 thunderstorm wind. Local standard time, as filed.
Numerous trees were blown down.
Trees were blown down and power was out for eight hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523086, 5523085, 5523084.